PERTURBATION EXPANSION FOR DIFFUSION IN A RANDOM VELOCITY FIELD.

C. L. Winter, Charles Newman, S. P. Neuman

Research output: Contribution to journalArticle

Abstract

A formal perturbation expansion is presented for the large-scale effective drift velocity and diffusion matrix of a medium with stationary random velocity, V(x), and constant nonrandom diffusion matrix, a, on a small scale. If mu denotes the mean of V(x), and V(x) is expressed as mu plus epsilon U(x), then the expansion is in powers of epsilon with mu , U and a fixed. Explicit expressions up to second order in epsilon are obtained which generalize the standard formulae to the case a does not equal 0 0.

Original languageEnglish (US)
Pages (from-to)411-424
Number of pages14
JournalSIAM Journal on Applied Mathematics
Volume44
Issue number2
StatePublished - Apr 1984

Fingerprint

Perturbation Expansion
Random Field
Velocity Field
Denote
Generalise
Standards

ASJC Scopus subject areas

  • Mathematics(all)
  • Applied Mathematics

Cite this

PERTURBATION EXPANSION FOR DIFFUSION IN A RANDOM VELOCITY FIELD. / Winter, C. L.; Newman, Charles; Neuman, S. P.

In: SIAM Journal on Applied Mathematics, Vol. 44, No. 2, 04.1984, p. 411-424.

Research output: Contribution to journalArticle

@article{f1db5aaacaba4b4f9b3bc7fe765078e7,
title = "PERTURBATION EXPANSION FOR DIFFUSION IN A RANDOM VELOCITY FIELD.",
abstract = "A formal perturbation expansion is presented for the large-scale effective drift velocity and diffusion matrix of a medium with stationary random velocity, V(x), and constant nonrandom diffusion matrix, a, on a small scale. If mu denotes the mean of V(x), and V(x) is expressed as mu plus epsilon U(x), then the expansion is in powers of epsilon with mu , U and a fixed. Explicit expressions up to second order in epsilon are obtained which generalize the standard formulae to the case a does not equal 0 0.",
author = "Winter, {C. L.} and Charles Newman and Neuman, {S. P.}",
year = "1984",
month = "4",
language = "English (US)",
volume = "44",
pages = "411--424",
journal = "SIAM Journal on Applied Mathematics",
issn = "0036-1399",
publisher = "Society for Industrial and Applied Mathematics Publications",
number = "2",

}

TY - JOUR

T1 - PERTURBATION EXPANSION FOR DIFFUSION IN A RANDOM VELOCITY FIELD.

AU - Winter, C. L.

AU - Newman, Charles

AU - Neuman, S. P.

PY - 1984/4

Y1 - 1984/4

N2 - A formal perturbation expansion is presented for the large-scale effective drift velocity and diffusion matrix of a medium with stationary random velocity, V(x), and constant nonrandom diffusion matrix, a, on a small scale. If mu denotes the mean of V(x), and V(x) is expressed as mu plus epsilon U(x), then the expansion is in powers of epsilon with mu , U and a fixed. Explicit expressions up to second order in epsilon are obtained which generalize the standard formulae to the case a does not equal 0 0.

AB - A formal perturbation expansion is presented for the large-scale effective drift velocity and diffusion matrix of a medium with stationary random velocity, V(x), and constant nonrandom diffusion matrix, a, on a small scale. If mu denotes the mean of V(x), and V(x) is expressed as mu plus epsilon U(x), then the expansion is in powers of epsilon with mu , U and a fixed. Explicit expressions up to second order in epsilon are obtained which generalize the standard formulae to the case a does not equal 0 0.

UR - http://www.scopus.com/inward/record.url?scp=0021408616&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0021408616&partnerID=8YFLogxK

M3 - Article

VL - 44

SP - 411

EP - 424

JO - SIAM Journal on Applied Mathematics

JF - SIAM Journal on Applied Mathematics

SN - 0036-1399

IS - 2

ER -